Aa
A
A
A
Close
Migraines and Headaches Community
6.78k Members
Avatar universal

Side effects

Do the side effects of Lexapro (specifically headaches) usually lessen with length of time used? I've only been on it less than a week, but have had headaches all day every day all day since I started them. OTC Tylenol or Ibuprofen don't do anything in terms of relief.
2 Responses
768044 tn?1294223436
Hi there, I don't take Lexapro so I unfortunately can't answer your question... but, I did noticed you mentioned that over the counter tylenol and advil is doing nothing to help the headaches you are experiencing as a side-effect of your medication. I just want to make sure that since the over-the-counter pain killer is not helping that you are not continuing to take it. OTC tylenol and advil are known to trigger rebound headaches and taking them on a prolonged basis can make headaches stick around or much worse. So, since the OTC medication isn't providing relief anyway, I would suggest not taking it as it could be doing more harm than good. I would suggest going to your prescribing doctor and letting them know you are experiencing these side-effects. They might be able to adjust your dose so that you do not experience the side-effects or they might be able to prescribe you a pain killer that will not cause rebound headaches (there are even some prescription NSAIDs, which is what ibuprofen is, that are less likely to cause rebound headaches, such as the medication naproxen). Hope that helps a bit.. sorry I couldn't be of any help in terms of answering your question though! Hope someone else has an answer for you!
768044 tn?1294223436
Hey again... okay, actually... I just checked the prescribing information of Lexapro and apparently it is actually not a good idea to take any sort of NSAID at the same time as Lexapro... so, if you're taking ibuprofen it is probably a good idea to not mix the lexapro and ibuprofen and I wouldn't suggest getting a prescription NSAID after all.

Usually the prescribing information says something about when side-effects tend to go away... but, I couldn't find it. But... I'd suggest calling your pharmacist if you don't want to wait for your next doctor's appointment.. they'll probably be able to tell you when you can expect the side-effects to go away.

Also, an interesting fact I saw on the prescribing information... adjusting the dose can really improve side-effects with this drug a lot. Like... they said at 10mg there are very few side-effects and at 20mg there are noticeable side-effects. But, you obviously don't want to change the dose on your own, as this can be extremely dangerous! But, it would be worth talking to your doctor about if the side-effects don't go away fast enough. Although... most of the time... with SSRIs in general I find, it can take 2 to 4 weeks for side-effects to go away and then they're gone for good. :)
Have an Answer?
Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
1780921 tn?1499301793
Queen Creek, AZ
1756321 tn?1547095325
Queensland, Australia
Avatar universal
Trinity , TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease